Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 239, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Dec 1, 2006, 4:21 PM EST for Schuylkill County, Pennsylvania. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 1, 2006, 4:21 PM EST (21:21 UTC)
- Expired
- Dec 1, 2006, 5:15 PM EST
- In force
- 54 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Schuylkill County, PA
The radar
The State College radar (KCCX), 152 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 4:53 PM EST | TSTM WND DMG | Minersville, PA | TREES AND WIRES DOWN |
| Dec 1, 4:57 PM EST | TSTM WND DMG | Schuylkill Haven, PA | TREES AND WIRES DOWN |
| Dec 1, 5:00 PM EST | TSTM WND DMG | Hometown, PA | TREES AND WIRES DOWN |
| Dec 1, 5:14 PM EST | NON-TSTM WND DMG | 1 Sw Sheppton, PA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 1, 10:09 AM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 012121
SVRCTP
PAC107-012215-
/O.NEW.KCTP.SV.W.0239.061201T2121Z-061201T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 PM EST FRI DEC 1 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA
* UNTIL 515 PM EST
* AT 419 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTH OF ROUGH AND
READY TO 14 MILES SOUTHWEST OF TOWER CITY...AND MOVING NORTHEAST AT
60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
VALLEY VIEW AND TOWER CITY AROUND 430 PM EST...
MUIR AROUND 435 PM EST...
TREMONT AND PINE GROVE AROUND 440 PM EST...
SUMMIT STATION AND GIRARDVILLE AROUND 445 PM EST...
ST. CLAIR AND SHENANDOAH AROUND 450 PM EST...
SHEPPTON AND PORT CARBON AROUND 455 PM EST...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 98 AND 139.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
DAMAGE TO THE WEST OF THE COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4098 7617 4065 7674 4048 7641 4059 7602
4075 7577
$$
FORECASTER: DANGELO1 follow-up statement
000
WWUS51 KCTP 012151
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
450 PM EST FRI DEC 1 2006
PAC107-012215-
/O.CON.KCTP.SV.W.0239.000000T0000Z-061201T2215Z/
SCHUYLKILL PA-
450 PM EST FRI DEC 1 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EST
FOR SCHUYLKILL COUNTY...
AT 449 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR TREMONT...OR NEAR
MINERSVILLE...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
POTTSVILLE...MINERSVILLE AND SUMMIT STATION AROUND 455 PM EST...
PORT CARBON...SCHUYLKILL HAVEN AND LANDINGVILLE AROUND 500 PM
EST...
ORWIGSBURG...NEW PHILADELPHIA AND MIDDLEPORT AROUND 505 PM EST...
NEW RINGGOLD AROUND 510 PM EST...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
CENTRAL DAUPHIN COUNTY NEAR HALIFAX. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4098 7617 4065 7674 4048 7641 4059 7602
4075 7577
$$
FORECASTER:RHGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 1, 4:17 PM EST, 4 minutes earlier.
Area forecast discussion, Dec 1, 4:17 PM EST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 417 PM EST FRI DEC 1 2006 .SHORT TERM /TONIGHT THROUGH SATURDAY/... COLD FRONT/DISTINCT WIND SHIFT NOW MOVING ACROSS CENTRAL PA WITH TEMPERATURES FALLING NICELY TO THE WEST. DRY SLOT CLEARLY VISIBLE ON THE WATER VAPOR IMAGERY PROVING BINOVC...WHICH HAS LED TO RAPID DESTABILZATION ACROSS THE SOUTH CENTRAL MTNS AND MID SUSQ VALLEY. AS A RESULT...A STRONG LINE OF TSTORMS HAS DEVELOPED RIGHT ALONG THE COLD FRONT. BOTH THE 12Z AND 18Z 12KM NAM HAS MODELED THIS QUITE WELL...DEPICTING A NARROW RIBBON OF UNCAPPED SB CAPE VALUES ON THE ORDER OF 500-600J/KG COINCIDENT WITH VERY STRONG DEEP LAYER SHEAR AND LLVL CONVERGENCE. LINEAR EXTRAPOLATION WOULD INDICATE THAT THE COLD FRONT AND ASSOCIATED SHRA/TSRA WOULD CLEAR THE FAR SERN CWA BY 00Z WITH FALLING TEMPERATURES THE RULE. STRONG CAA...STEEPENING LLVL LAPSE RATES AND 5-8MB ISALOBARIC PRESSURE RISES WILL CONTRIBUTE TO STRONG WINDS IN THE WAKE OF THE FROPA AND WILL CONTINUE HIGH WIND WARNING. AS THE BLYR FLOW BACKS TONIGHT THRU SATURDAY...LAKE EFFECT/OROGRAPHICALLY ENHANCED -SHSN ARE POSSIBLE ACROSS THE HIGHER TERRAIN OF THE WESTERN AND NORTHERN MTNS. LOW INVERSION HEIGHTS EVIDENT ON MODEL SOUNDINGS WILL LIMIT EXTENT OF THE SHSN AND FEEL MUCH OF THE ACTIVITY WILL BE DUE TO UPSLOPE/OROGRAPHIC EFFECTS IN CONJUNCTION WITH THE STRONG WRLY WINDS. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... HAVE INCREASED POPS IN ADVANCE OF A S/W TROF SUNDAY INTO MONDAY AS THIS SHOULD ACT TO ENHANCE -SHSN ACTIVITY WITH A REINFORCING SHOT OF COLD AIR. COULD BE SOME SMALL ACCUMS ACROSS THE FAR NW MTNS AND WWD HAS PAINTED A 1-2 STRIPE ACROSS EXTREME NW WARREN CO. FOR THE REMAINDER OF THE WORK WEEK...A MODERATELY AMPLIFIED H5 PATTERN APPEARS IN THE OFFING. TIGHT CLUSTERING OF ENS MEMBERS AROUND A +PNA TELECONNECTION WOULD SUPPORT WHAT THE VAST MAJORITY OF MED RANGE MODEL SOLUTIONS ARE DEPICTING -A LONG WAVE TROF OVER ERN NOAM AND UPPER LEVEL RIDGING IN THE WEST. GIVEN THE AMOUNT OF VARIABILITY AND UNCERTAINTY WITH RESPECT TO THE TRANSLATION OF UPSTREAM SHORT WAVES EMBEDDED WITHIN THE FLOW AND THERE CORRESPONDING EFFECTS DOWNSTREAM...LOW PREDICTABILITY AND CONFIDENCE WILL CONTINUE IN THE EXTENDED FORECAST. HOWEVER...THE MAIN IDEA IN THE LONG TERM REMAINS NEAR TO BELOW NORMAL TEMPERATURES AND SCT -SHSNRA ESPECIALLY DOWNWIND OF LAKE ERIE. && .AVIATION... ROUGH FLYING WEATHER TO PERSIST OVER THE NEXT 12 TO 18 HOURS WITH STRONG LOW LEVEL WIND SHEAR ACROSS THE SUSQ VALLEY...AND SCTD SVR TSRA WITH IFR VSBYS AND CIGS EARLY THIS EVENING...BEING REPLACED BY STRONG TURBULENT MIXING OF SOUTHWEST TO WEST WINDS HOWLING AT OVER 50 KT BETWEEN 1 AND 2 KFT ABOVE GROUND THROUGH THE FIRST HALF OF TONIGHT. MVFR CIGS WILL BE CONFINED MAINLY TO THE WESTERN AND NORTHERN MTNS TONIGHT..INCLUDING KBFD AND KJST...AS VERY COLD AIR ALOFT MOVES ACROSS PENN. TAF SITES ACROSS THE CENTRAL RIDGE AND VALLEY REGION AND SUSQ VALLEY WILL GO SCT-BKN VFR CLOUDS WITH WIDESPREAD VFR VSBYS AFTER 00Z TONIGHT THROUGH SATURDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FOR PAZ004>006-010>012-017>019-024>028- 033>037-041-042-045-046-049>053-056>059-063>066 UNTIL MIDNIGHT SATURDAY. FLASH FLOOD WATCH FOR PAZ042-051>053-056>059-063>066 UNTIL 10 PM FRIDAY. && SHORT TERM...STEINBUGL LONG TERM...STEINBUGL AVIATION...LAMBERT
Hazardous weather outlook, Dec 1, 5:33 AM EST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 533 AM EST FRI DEC 1 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-021045- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 533 AM EST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL SWEEP THROUGH CENTRAL PENNSYLVANIA THIS AFTERNOON...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. WIND GUSTS AROUND 60 MPH ARE EXPECTED WITH SOME OF THESE STORMS. IN ADDITION...THE HEAVY DOWNPOURS COULD CAUSE LOCALIZED FLASH FLOODING. STRONG AND POTENTIALLY DAMAGING WIND GUSTS WILL LINGER INTO THE EVENING AS MUCH COLDER AIR RUSHES INTO THE REGION. HOWEVER...THE BEST CHANCE OF DAMAGING WINDS AND FLOODING WILL BE WITH THE FRONTAL PASSAGE...WHICH SHOULD OCCUR AROUND NOON OVER THE LAUREL HIGHLANDS AND NORTHWEST MOUNTAINS...AND AROUND 3 PM IN THE SUSQUEHANNA VALLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Dec 1, 2:14 PM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
214 PM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM TSTM WND DMG ROCKWOOD 39.92N 79.16W
12/01/2006 SOMERSET PA EMERGENCY MNGR
SEVERAL TREES REPORTED DOWN IN THE TOWN OF ROCKWOOD AND
IN CONEMAUGH TOWNSHIP
1210 PM TSTM WND DMG 2 SE BURNSIDE 40.79N 78.76W
12/01/2006 CLEARFIELD PA EMERGENCY MNGR
TREES DOWN REPORTED ACROSS PORTIONS OF BURNSIDE TOWNSHIP.
1220 PM TSTM WND DMG 3 N JOHNSTOWN 40.37N 78.92W
12/01/2006 CAMBRIA PA EMERGENCY MNGR
TREES DOWN IN PORTIONS OF MIDDLE TAYLOR TOWNSHIP.
1240 PM TSTM WND DMG 3 W SMETHPORT 41.81N 78.50W
12/01/2006 MCKEAN PA EMERGENCY MNGR
TREES DOWN ACROSS RT 59 IN KEATING TOWNSHIP.
1255 PM TSTM WND DMG 5 NW ST. MARYS 41.48N 78.63W
12/01/2006 ELK PA EMERGENCY MNGR
TREES DOWN ACROSS PORTIONS OF ROUTE 255 BETWEEN SAINT
MARYS AND JOHNSONBURG.
1255 PM NON-TSTM WND DMG WELLSBORO 41.75N 77.30W
12/01/2006 TIOGA PA EMERGENCY MNGR
TREES DOWN IN WELLSBORO.
1256 PM TSTM WND DMG 4 SSE DUBOIS 41.07N 78.73W
12/01/2006 CLEARFIELD PA EMERGENCY MNGR
TREE LIMBS AND POWER LINES DOWNED IN PARTS OF BRADY
TOWNSHIP.
0115 PM TSTM WND DMG 2 NE GEISTOWN 40.31N 78.84W
12/01/2006 CAMBRIA PA EMERGENCY MNGR
TREES DOWN IN PARTS OF RICHLAND AND SUMMERHILL TOWNSHIPS.
&&
MBCSpecial weather statement, Dec 1, 2:26 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 226 PM EST FRI DEC 1 2006 PAZ042-046-049>053-058-012030- COLUMBIA-MONTOUR-NORTHUMBERLAND-SCHUYLKILL-SNYDER-SOUTHERN LYCOMING- SULLIVAN-UNION- 226 PM EST FRI DEC 1 2006 ...STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...LYCOMING...MONTOUR... NORTHUMBERLAND...SCHUYLKILL...SNYDER...SULLIVAN AND UNION COUNTIES... AT 224 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG SHOWERS WITH SOME EMBEDDED THUNDER ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF WILLIAMSPORT TO 17 MILES SOUTHWEST OF SELINSGROVE...MOVING EAST AT 60 MPH. THE THUNDERSTORMS WILL BE NEAR MONTOURSVILLE...WINFIELD... WATSONTOWN...AND SELINSGROVE AROUND 235 PM...WEST MILTON...URBAN... TURBOTVILLE...AND SUNBURY AROUND 240 PM...HUGHESVILLE AND PICTURE ROCKS AROUND 245 PM. WIND GUSTS TO 50 MPH AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE SHOWERS. FORECASTER: DANGELO
Special weather statement, Dec 1, 3:02 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 302 PM EST FRI DEC 1 2006 PAZ026>028-035-036-056-012030- FRANKLIN-FULTON-HUNTINGDON-JUNIATA-MIFFLIN-PERRY- 302 PM EST FRI DEC 1 2006 ...STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...FULTON...HUNTINGDON... JUNIATA...MIFFLIN AND PERRY COUNTIES... AT 258 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF LEWISTOWN TO 6 MILES EAST OF BREEZEWOOD...MOVING NORTHEAST AT 60 MPH. THE THUNDERSTORMS WILL BE NEAR MILROY...SEVEN MOUNTAINS...STRODES MILLS...AND SHADE GAP AROUND 310 PM...YEAGERTOWN...ST. THOMAS... LEWISTOWN...AND FANNETTSBURG AROUND 315 PM...WILLOW HILL AND UPPER STRASBURG AROUND 320 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522... ROUTE 30...ROUTE 322...ROUTE 322/22...ROUTE 522. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER: DANGELO
Special weather statement, Dec 1, 3:09 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 309 PM EST FRI DEC 1 2006 PAZ019-045-012045- SOUTHERN CENTRE-SOUTHERN CLINTON- 309 PM EST FRI DEC 1 2006 ...A STRONG THUNDERSTORM WILL AFFECT CENTRE AND CLINTON COUNTIES... AT 307 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR POTTERS MILLS AND BOALSBURG...MOVING NORTHEAST AT 75 MPH. THE THUNDERSTORM WILL BE NEAR POE VALLEY STATE PARK AROUND 315 PM...REBERSBURG...MILLHEIM...AND LAMAR AROUND 320 PM...MACKEYVILLE AROUND 325 PM...LOGANTON...CARROLL...MCCALL DAM STATE PARK AROUND 330 PM AND AVIS AROUND 335 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...ROUTE 322...STATE ROAD 45. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: DANGELO
Special weather statement, Dec 1, 3:40 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 340 PM EST FRI DEC 1 2006 PAZ063-064-012145- ADAMS-CUMBERLAND- 340 PM EST FRI DEC 1 2006 ...A LINE OF STRONG THUNDERSTORMS WILL RACE TO THE EAST AND AFFECT ADAMS AND CUMBERLAND COUNTIES THROUGH 445 PM... AT 336 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF SHIPPENSBURG TO 4 MILES NORTHWEST OF HAGERSTOWN...MOVING EAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR BLOSERVILLE...WALNUT BOTTOM AROUND 345 PM...CARLISLE SPRINGS...SEVEN STARS AROUND 400 PM...NEW CUMBERLAND...HOGESTOWN AROUND 415 PM...MCSHERRYSTOWN AND LITTLESTOWN AROUND 430 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 207 AND 239...I-81 BETWEEN MILE MARKERS 27 AND 65...I-83 BETWEEN MILE MARKERS 40 AND 41. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 30...STATE ROAD 94...STATE ROAD 97. A 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS UP TO TO 55 MPH FROM THE WEST TO SOUTHWEST...ALONG WITH HAIL UP TO ONE HALF INCH IN DIAMETER ARE POSSIBLE WITH THESE STORMS. VISIBILITY WILL BE LESS THAN ONE HALF OF A MILE IN THE HEAVY DOWNPOURS. USE EXTREME CAUTION IF YOU PLAN TRAVEL ACROSS THIS AREA LATE THIS AFTERNOON. FORECASTER: LAMBERT
Local storm report, Dec 1, 3:59 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
359 PM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM TSTM WND DMG ROCKWOOD 39.92N 79.16W
12/01/2006 SOMERSET PA EMERGENCY MNGR
SEVERAL TREES REPORTED DOWN IN THE TOWN OF ROCKWOOD AND
IN CONEMAUGH TOWNSHIP
1210 PM TSTM WND DMG 2 SE BURNSIDE 40.79N 78.76W
12/01/2006 CLEARFIELD PA EMERGENCY MNGR
TREES DOWN REPORTED ACROSS PORTIONS OF BURNSIDE TOWNSHIP.
1220 PM TSTM WND DMG 3 N JOHNSTOWN 40.37N 78.92W
12/01/2006 CAMBRIA PA EMERGENCY MNGR
TREES DOWN IN PORTIONS OF MIDDLE TAYLOR TOWNSHIP.
1240 PM TSTM WND DMG 3 W SMETHPORT 41.81N 78.50W
12/01/2006 MCKEAN PA EMERGENCY MNGR
TREES DOWN ACROSS RT 59 IN KEATING TOWNSHIP.
1255 PM TSTM WND DMG 5 NW ST. MARYS 41.48N 78.63W
12/01/2006 ELK PA EMERGENCY MNGR
TREES DOWN ACROSS PORTIONS OF ROUTE 255 BETWEEN SAINT
MARYS AND JOHNSONBURG.
1255 PM NON-TSTM WND DMG WELLSBORO 41.75N 77.30W
12/01/2006 TIOGA PA EMERGENCY MNGR
TREES DOWN IN WELLSBORO.
1256 PM TSTM WND DMG 4 SSE DUBOIS 41.07N 78.73W
12/01/2006 CLEARFIELD PA EMERGENCY MNGR
TREE LIMBS AND POWER LINES DOWNED IN PARTS OF BRADY
TOWNSHIP.
0115 PM TSTM WND DMG 2 NE GEISTOWN 40.31N 78.84W
12/01/2006 CAMBRIA PA EMERGENCY MNGR
TREES DOWN IN PARTS OF RICHLAND AND SUMMERHILL TOWNSHIPS.
0227 PM TSTM WND DMG DANVILLE 40.96N 76.61W
12/01/2006 MONTOUR PA LAW ENFORCEMENT
LARGE TREE LIMB DOWN ON ROUTE 11
0244 PM TSTM WND DMG S SUNBURY 40.86N 76.79W
12/01/2006 NORTHUMBERLAND PA LAW ENFORCEMENT
TREES AND WIRES DOWN ALONG ROUTE 147
0245 PM TSTM WND DMG SELINSGROVE 40.80N 76.87W
12/01/2006 SNYDER PA LAW ENFORCEMENT
TREES AND WIRES DOWN THROUGHOUT SELINSGROVE
0310 PM NON-TSTM WND DMG STATE COLLEGE 40.79N 77.86W
12/01/2006 CENTRE PA NWS EMPLOYEE
LARGE PINE TREE DOWN ON PIKE ROAD
0340 PM TSTM WND DMG BERWICK 41.06N 76.25W
12/01/2006 COLUMBIA PA EMERGENCY MNGR
TREES POLES AND WIRES DOWN FOR 2 MILES EITHER SIDE OF A
LINE FROM SR487 NEAR KNOBELS PARK TO BERWICK
0340 PM HAIL WSW SNYDER-MIDDLESWARTH 40.79N 77.32W
12/01/2006 E0.25 INCH SNYDER PA TRAINED SPOTTER
DIME SIZED HAIL AND HEAVY RAIN
&&
GADThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 11:29 AM EST | Severe Thunderstorm Warning | CTP | Warren | 46 min |
| Dec 1, 11:44 AM EST | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 61 min |
| Dec 1, 12:05 PM EST | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 55 min |
| Dec 1, 12:25 PM EST | Severe Thunderstorm Warning | CTP | Bedford, Blair | 50 min |
| Dec 1, 12:29 PM EST | Severe Thunderstorm Warning | CTP | McKean | 61 min |
| Dec 1, 12:45 PM EST | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 75 min |
| Dec 1, 1:07 PM EST | Severe Thunderstorm Warning | CTP | Potter | 53 min |
| Dec 1, 2:38 PM EST | Severe Thunderstorm Warning | CTP | Montour, Northumberland, Snyder, Union | 37 min |
| Dec 1, 2:45 PM EST | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 30 min |
| Dec 1, 2:48 PM EST | Severe Thunderstorm Warning | CTP | Columbia | 27 min |
| Dec 1, 3:30 PM EST | Severe Thunderstorm Warning | CTP | Mifflin | 30 min |
| Dec 1, 3:34 PM EST | Severe Thunderstorm Warning | CTP | Juniata, Perry | 56 min |
| Dec 1, 3:44 PM EST | Severe Thunderstorm Warning | CTP | Snyder | 31 min |
| Dec 1, 3:57 PM EST | Severe Thunderstorm Warning | CTP | Montour, Northumberland, Union | 33 min |
| Dec 1, 4:07 PM EST | Severe Thunderstorm Warning | CTP | Dauphin | 53 min |
| Dec 1, 4:11 PM EST | Severe Thunderstorm Warning | CTP | Columbia | 49 min |
| Dec 1, 4:16 PM EST | Flash Flood Warning | CTP | Columbia, Northumberland | 89 min |
| Dec 1, 4:39 PM EST | Severe Thunderstorm Warning | CTP | Lebanon | 51 min |
| Dec 1, 5:06 PM EST | Severe Thunderstorm Warning | CTP | York | 24 min |
| Dec 1, 5:09 PM EST | Severe Thunderstorm Warning | CTP | Lancaster | 66 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.